MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 04/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing placement of a turbo-ject power injectable catheter for an unspecified indication.The physician was not able to advance the sheath within the patient's left basilic vein during placement.The wire and sheath were exchanged with a competitors product.There is no report of any device malfunction.The customer stated that the patient lost approximately 100cc of blood during the device exchange.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, manufacturing instructions, instructions for use (ifu), and quality control data was conducted during the investigation.The product was returned, but was not available for a detailed inspection.Photos of the device (opened and in used condition) were provided and reviewed.The sheath appeared to have damage at the distal end, at the transition with the dilator.A document-based investigation evaluation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the provided information a definitive root cause cannot be established or reported at this time.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6584246
Report Number1820334-2017-01019
Device Sequence Number16165845
Product Code LJS
UDI-Device Identifier00827002561991
UDI-Public(01)00827002561991(17)180714(10)7118346
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-OTW-ST-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by Manufacturer12/27/2017
Initial Report FDA Received Date05/23/2017
Supplement Report FDA Received Date01/18/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;